Hail, Macomb
- When
- August 13, 1:40 PM EST
- Where
- Macomb County, 1.47 mi NNW of East Detroit
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.490, -82.940
Two marginally severe thunderstorms developed along surface boundaries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Two marginally severe thunderstorms developed along surface boundaries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 13, 1:39 PM EST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 239 PM EDT WED AUG 13 2008 .AVIATION... SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEASTERN MICHIGAN THROUGH THIS EVENING. VARIOUS SURFACE BOUNDARIES LYING AROUND THE CWA WILL SUPPORT ADDITIONAL DEVELOPMENT. THE CONVECTION CURRENTLY UNDERWAY IS EXPECTED TO SLOWLY MIGRATE EASTWARD AND THUS...MISSING THE AREA TERMINALS THE NEXT COUPLE OF HOURS. MIDLEVEL SHORTWAVE ENERGY AND AN ASSOCIATED SURFACE TROUGH WILL PUSH INTO THE FORECAST AREA FROM THE NORTHEAST LATER THIS AFTERNOON AND EVENING (ACTIVITY NEAR TAWAS CITY IS ANCHORED ALONG THE FEATURE). ADDED A BR MENTION WITH MVFR VISIBILITIES LATER TONIGHT. SURFACE FLOW WILL TREND NORTHEASTERLY. && .PREV DISCUSSION...ISSUED 322 AM EDT WED AUG 13 2008 SHORT TERM...TODAY. A WEAK TROF OF LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY AS SEVERAL SHORTWAVES ROTATE ACROSS THE CYCLONIC FLOW IN PLACE ACROSS MICHIGAN. THE MAIN ISSUE WILL BE PRECIP CHANCES AND THUNDER CHANCES AS MET POPS HAVE FALLEN MORE TOWARDS THE MAV POPS FOR TODAY. IN ADDITION THE MODELS KEEP THE STRONGEST SHORTWAVES TO THE NORTH AND WEST OF THE CWA WHICH IS DEPICTED WELL IN THE MODEL QPF FIELDS. GIVEN THE LOWER POPS AND BEST FORCING OUTSIDE THE CWA WILL LOWER POPS BACK INTO THE CHANCY CATEGORY TODAY. WITH THE BEST FORCING AWAY FROM THE CWA THUNDERSTORMS DO NOT APPEAR AS LIKELY...ESPECIALLY DURING THE MORNING HOURS. IN FACT THE MODELS ONLY GENERATE UP TO 200 J/KG OF CAPE DURING THE AFTERNOON HOURS WITH FAIRLY STABLE LAPSE RATES IN THE MIDDLE AND UPPER LEVELS WITH 6 TO 7 CELSIUS PER KM ABOVE 800 MB. WILL LIMIT MENTION OF THUNDERSTORMS TO THE AFTERNOON HOURS WITH THE BEST INSTABILITY...HOWEVER PRECIPITATION SHOULD MOSTLY BE IN THE FORM OF SHOWERS ACROSS THE CWA. LONG TERM... TURNING A BIT MORE SUMMER LIKE OVER THE WEEKEND. IN THE MEANTIME...SECONDARY TROUGH AXIS TO SWING THROUGH THE CENTRAL GREAT LAKES ON THURSDAY. ALTHOUGH LOW LEVEL MOISTURE IS LEAN...THE EMBEDDED UPPER WAVE (ALBEIT SHEARING OUT) IS IMPRESSIVE. THUS...WITH THE AMOUNT OF MID LEVEL COOLING (500 MB TEMPS OF -15 TO -19 C)...DECENT LOW/MID LEVEL LAPSE RATES...AND LARGE SCALE ASCENT AHEAD OF THE TROUGH...CERTAINLY WILL BE CARRYING AN ISOLATED SHOWER MENTION DURING THE AFTERNOON/EVENING HOURS. FORECASTED CAPE IS VERY SKINNY HOWEVER..AND EQUILIBRIUM LEVELS WILL STRUGGLE TO GET ABOVE 500 MB. THUS...HELD OFF ON THE MENTION OF THUNDERSTORMS. TROUGH AXIS TO SLOWLY SLIDE EAST OF THE CWA ON FRIDAY...WITH HEIGHTS BUILDING DURING THE DAY. HOPEFULLY THE MID LEVEL WARMING/SURFACE RIDGING WILL COME IN FAST ENOUGH TO SUPPRESS/CAP ANY POSSIBLE DIURNAL SHOWER DEVELOPMENT. MAV GUIDANCE ADVERTISING UPPER 70S TO AROUND 80 DEGREES ON BOTH THURSDAY/FRIDAY...GENERALLY IN LINE WITH PREVIOUS FORECAST AND MADE JUST A FEW TWEAKS. AS ADVERTISED YESTERDAY...A NICE WEEKEND LOOKS TO BE IN STORE WITH AN UPPER LEVEL RIDGE...SPRAWLING SURFACE HIGH BUILDING OVER THE GREAT LAKES REGION FRIDAY NIGHT/SATURDAY. TEMPERATURES WILL BE MODIFYING THROUGH THE WEEKEND AS SURFACE HIGH SINKS INTO THE OHIO VALLEY AND WE GET INTO THE RETURN FLOW. WILL HAVE TO KEEP AN EYE OUT FOR A POTENTIAL SURFACE COLD FRONT DROPPING SOUTH INTO THE NORTHERN GREAT LAKES DURING THE WEEKEND...BUT WOULD LIKELY WASH OUT BEFORE REACHING SOUTHERN LOWER MICHIGAN. LITTLE IF ANY CHANGES MADE TO TEMPERATURES OVER THE WEEKEND...WITH HIGH TEMPERATURES IN THE MID 80S EXPECTED BY SUNDAY. MARINE... A WEAK LOW PRESSURE SYSTEM WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING. OTHERWISE HIGH PRESSURE WILL BUILD IN THURSDAY AND FRIDAY ACROSS THE GREAT LAKES. NORTHERLY WINDS COULD BRING SOME HIGHER WINDS ACROSS SOUTHERN LAKE HURON THURSDAY AND THURSDAY EVENING AS THE HIGH BUILDS IN...WITH LOWER WINDS AND WAVES EXPECTED LATER THURSDAY NIGHT AND INTO FRIDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....CB SHORT TERM...KURIMSKI LONG TERM....SF MARINE.......KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 415 AM EDT WED AUG 13 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-140815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 415 AM EDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AS A WEAK TROUGH MOVES THROUGH. ANY THUNDERSTORMS WHICH DEVELOP ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK SOUTHEAST AT 10 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-140815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 415 AM EDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AS A WEAK TROUGH MOVES THROUGH. ANY THUNDERSTORMS WHICH DEVELOP ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK SOUTHEAST AT 10 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1258 PM EDT WED AUG 13 2008 MIZ055-063-131800- SANILAC-ST. CLAIR- 1258 PM EDT WED AUG 13 2008 ...SPECIAL WEATHER STATEMENT... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF CROSWELL...MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL...WIND GUSTS TO OF UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LAKEPORT BY 145 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 133 PM EDT WED AUG 13 2008 MIZ063-131830- ST. CLAIR- 133 PM EDT WED AUG 13 2008 ...SPECIAL WEATHER STATEMENT... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LAKEPORT...MOVING SOUTH AT 12 MPH. PEA SIZE HAIL...WINDS OF UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MARYSVILLE AND ST. CLAIR BY 230 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 201 PM EDT WED AUG 13 2008 MIZ063-131900- ST. CLAIR- 201 PM EDT WED AUG 13 2008 ...SPECIAL WEATHER STATEMENT... AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PORT HURON...MOVING SOUTHEAST AT 17 MPH. PEA SIZE HAIL...WINDS OF UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MARYSVILLE BY 210 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 231 PM EDT WED AUG 13 2008 MIZ070-131930- MACOMB- 231 PM EDT WED AUG 13 2008 ...SPECIAL WEATHER STATEMENT... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHWEST OF MOUNT CLEMENS...MOVING SOUTHEAST AT 12 MPH. PEA SIZE HAIL...WINDS NEAR 30 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THE STORMS THIS AFTERNOON. * THUNDERSTORMS WILL BE NEAR... STERLING HEIGHTS BY 245 PM EDT... MACOMB TOWNSHIP BY 250 PM EDT... MOUNT CLEMENS BY 315 PM EDT... ST. CLAIR SHORES BY 330 PM EDT... OTHER STORMS ALONG THE LAKE ST CLAIR SHORELINE WILL MOVE OVER THE WATER AND INTO THE CANADIAN SIDE OF THE LAKE BY 300 PM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED. BT /
The Detroit radar (KDTX), 49 km away, was scanning. The volume nearest the first event began at 18:38 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131300, 131299.